Page 1 of 1 [ 4 posts ] 

Ravenclawgurl
Veteran
Veteran

User avatar

Joined: 19 Jun 2007
Age: 29
Gender: Female
Posts: 1,334
Location: somewhere over the rainbow

03 Jan 2009, 12:40 am

i just got a new doctor (neurologist instead of phsychaytrist) who is taking me off depakote has anyone wver done this what are your experiences are there withdrawal symptoms i should be aware of?



03 Jan 2009, 12:53 am

I was on Dapakote for a short bit in 6th grade but they didn't work out so I was taken off of them. I do not remember what the effects were to me because it was so long ago and I have no memory of the times since it was such rough times for me. I don't know hot long I was on them and when I started.



Moop
Velociraptor
Velociraptor

User avatar

Joined: 3 Dec 2008
Age: 28
Gender: Male
Posts: 466
Location: Right here! Ya! Right behind the monitors glass! Get me out of here!

03 Jan 2009, 12:55 am

Slowly lower the dosage. You might be prone to getting seizures if you go off of it immediately.



2ukenkerl
Veteran
Veteran

User avatar

Joined: 19 Jul 2007
Age: 58
Gender: Male
Posts: 6,962

03 Jan 2009, 6:40 am

I might have agreed with moop, but they DO suggest going off IMMEDIATELY in some causes if it was NOT taken for SEIZURE! If it was taken for seizure, they say you should go off gradually(because, of course, you can get a seizure). MAN, MANY that take such drugs take them for depression, but THIS one is for MANIA(as well as epilepsy and migraine)! I wonder what you will be like off of it. DID you have mania that you noticed? If so, you have to contend with THAT again. Somehow, I get the idea it really isn't that good for headaches anyway.

In any event, it looks like it's use can be REALLY bad, so it is probably best that they are getting you off of it.

BTW I never took it, and don't know of anyone that did, so I just read their own description/guidlines, etc...:

http://www.rxabbott.com/pdf/dep3.pdf

The link is off the following page:

http://www.depakoteer.com/depakoteer/pa ... mation.jsp